Tuesday, November 15, 2011

Mixed Bag

Well, Monday was not better. It was worse. At one point I began to fear I was heading for real trouble. I must have done too much on Sunday? I just really felt the need to keep living my life and do things that nourish me as a person as opposed to always being benched by my health.

So I went out to lunch with a friend and caught up. It went pretty well. I felt like I was safe to drive, which is not always the case. I was able to keep up with the conversation even though I lost track of my point a lot.

I thought, 'Wow, I'm getting better.'

Then I had a terrible time getting up. Did not sleep well. Had some muscle cramping, which is really weird as I've not had intermittent steroid withdrawal before. If that's what this is.

Finally felt up to making cookies with the toddler. Filled the CD player with Christmas music and we baked (well she baked and alternately danced). There are now 3 dozen cookies in the freezer ready for the holidays in case I don't feel well enough to cook on the exact date.

After that, I was wiped, but I had promised myself I would make a crock pot meal, trying to stem the tide on the take out. My palate has changed enough with low carb that fast food actually tastes like junk to me now. I can not face anymore bunless burgers from various junk franchises. It tastes like crap. (Exception to the rule: I still like french fries.)

I started shaking a bit and getting some back and abdominal pain. Tired enough to struggle with all the various recipe steps. I did eat. but it didn't help. Felt like my bp was low, but I couldn't check it, and hesitated to add salt as feeling low is not always the same as being low. The remainder of the day was conducted from the couch.

On the upside, I was able to make myself eat all three meals, the first time since 11/2. The hubby said I was much more talkative than I've been, and put in topic requests for football and industrial strength leaf blowers.

Perhaps that was why everything he said just bounced off my ears the other day? Because those are not things that interest me. Nor are they anywhere near my area of expertise. If they are your forte, let me know, I'll hook you up with your new bff.

The mixed bag of symptoms means I won't updose yet. It has to be all adrenal all the time before I'll take steroids, but the uncertainty gnaws at me. I never know if I'm doing the right thing. I never know what will happen to my body or what medicine will do to me next.

I remind myself I have steroids. Heck, the ER even gave me a prescription for Zofran so I don't even have to vomit! I don't have to end up in the ER again, but I still freak when there's weirdness. The crisis shook me more than I realized.

Some anger showed up yesterday as well. Anger that this was all preventable. None of this had to happen to me. This suppression never had to be the most severe and dangerous one I've ever had (even if the taper was the gentlest).

What my body is doing is not outside the realm of medical literature. It's not like no one else ever had this problem. It's not like this has never happened to me before either.

All it would take to save me so much pain and grief is one well read physician. Just one.

2 comments:

  1. reading your blog, eating my bowl of high sodium soup mix to make the dizziness go away, I need some relief. this makes me feel less alone in this disease. what you're doing is great. keep writing, keep inspiring and hopefully someone will start listening.

    ReplyDelete
  2. Thank you anon, I appreciate the kind words.

    M

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/